New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Burning skin
4 Replies
Crystallinegreen - August 16

Is anyone experiencing burning skin? I am having a flare up (probably due to the humidity and stress) and my skin feels like it is burning all over, my hands, legs, arms, face etc. I just wondered if anyone had a good solution to relieve the discomfort. (I just started a temporary dose of Lyrica and hate it due to weight gain, increased appetite and sleep problems).



Fantod - August 16

Crystallinegreen - First of all, you don't have to stay on Lyrica. If you are experiencing weight gain (which is very common) and your doctor is not being proactive about this, demand another solution. If your doctor offers no other options, find someone else. You can go to the National Fibromyalgia Association website to see a list of fibro-friendly doctors in your area. Or, call your local hospital physician referral service and ask them for a recommendation to a rheumotologist and/or a pain specialist (I have both) with an interest in Fibromyalgia (FMS).

Gabapentin (prescribed med) may help with your burning skin issue. But, you should be evaluated to see if something else is going on as well. In this instance, I would recommend seeing a neurologist.

And finally, if you feel that Lyrica is contributing to your sleep issues than all the more reason to kick it to the curb. FMS interrupts the deep sleep cycle with short bursts of high intensity brain activity. Your muscles require deep sleep to repair themselves from the days activities. No deep sleep means higher levels of pain. Incidentally, you should be on a sleep aid such as Amitriptyline in addition to Lyrica. If you are not, than your current doctor is not up to date on treatment protocols for FMS.

I hope that my comments are helpful to you in some way. Take care.


Fantod - August 16

You may also want to take a look at "RSDS" under "associated Conditions" in the blue boxes on the lefthand side of this page. Take care.


Crystallinegreen - August 16

Thank you so much for your feedback! It sounds like I have some research to do :) I appreciate you!


bernieg - August 17

Hi Crystallinegreen,
I was on Lyrica for a couple of months and I put on 2 stone, I was not happy. I told the doc so he changed it and gave me Amitriptaline, I take 3 at night and I have to say they were a life saver for me. I was so bad, I had to have help with abaolutly everything from putting on my shoes to cooking dinner, it was the worst time of my life. Now I can do a lot more for myself and what I can't do I ask someone to do it for me.
All the best, Bernie ;-)



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question